I'm a hairstylist and have a toddler and in the past couple of years I've become really dry. This last month I took antibiotics for an acne flair up and after my whole body was itchy to where I found relief with cerafil lotions and benedril. Now my outside of my vagina have been itchy and irritated after showers at night. I'm not even having any sex. So what is this? I turned 40 this year and looked up premenopause symptoms. What's going on? I used to wax my bikini area but haven't done that for months because my skin has been so sensitive. What can it be?
Itchy vagina can be due to a number of causes. First of all it can be due to allergic reaction or contact dermatitis to your undergarments, sanitary napkins or tampons, soaps etc.There is no change in the colour or smell of discharge in this case.
Secondly, It can be due to vaginal infections or STD’s like Chlamydia or thrush(red,sore,itchy vagina along with pain during sex and slight increase in the vaginal discharge may be present), Gonorrhea(Itchy, red, or swollen vagina and Pain during intercourse, urinating or abdominal pain may be present),Trichomoniasis(red, very itchy vagina along with greenish, frothy discharge is present) or Lichen sclerosis which is a non-infectious inflammatory skin disorder which affects the vulval and perianal skin(Symptoms include itchy, sore and inflamed vulval skin which cracks, causing additional pain and stinging and treated with a strong steroid cream).All of them except lichen planus can be transmitted after oral or vaginal unprotected sex.
Thirdly, vaginal dryness due to perimenopause and skin causes like eczema, seborrhea and psoriasis also need to be ruled out.
Please get it examined from a dermatologist to confirm the diagnosis.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.